MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO-SP-1/2X1/2"-STRL 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-054
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "the one patty that was used had one of the rfid green strips come off." this has been updated to x-ray green strip as there is no rfid strip in the neuro sponge.Deroyal industries requested return of the device but it was not available.A supplier corrective action request (scar) will be issued to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "the one patty that was used had one of the rfid green strips come off." this has been updated to x-ray green strip as there is no rfid strip in the neuro sponge.
 
Additional Manufacturer Narrative
A user facility reported, "the one patty that was used had one of the rfid green strips come off." this has been updated to x-ray green strip as there is no rfid strip in the neuro sponge.Deroyal industries, inc.Requested return of the device, but it was not able to be returned.Deroyal reviewed the work order of the device and no issues were found.An inventory check was also performed on one case of the neurosponges.All strips were found to be attached and no other issues were found.Because this is a purchased part, deroyal did not have a risk analysis to review.A complaint to sales ratio was conducted between may 2023 to may 2025 and found to be (b)(4).A supplier corrective action request (scar) will be issued to the supplier, (b)(4).The supplier reviewed the device history record (dhr) and reviewed a previous similar complaint.Due to the previous complaint, it was noticed that when material thickness variations would occur, the production associates would adjust the horn clearance but fail to verify if the adjustment was within the specified parameters.Within the previous complaint, corrective actions were taken, but this lot was manufactured prior to the implementation of those actions.Root cause: because the sample was not able to be returned, the specific root cause was not able to be determined.However, with the previous complaint, a potential root cause would be that when material thickness variations would occur, the production associates would adjust the horn clearance but fail to verify if the adjustment was within the specified parameters.Corrective and preventive actions: corrective and preventive actions were taken on the previous complaint and would also apply to this potential root cause.These actions included: new horns with welder tips that provide more stability to the material.Additionally, work instructions were updated to mandate the verification of the distance between the horn and the anvil.With complaint specifically, a retraining was conducted for all the operators and supervisors on correct weld setup.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO-SP-1/2X1/2"-STRL 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key22002779
Report Number1060680-2025-00026
Device Sequence Number9099712
Product Code EFQ
UDI-Device Identifier00749756037242
UDI-Public00749756037242
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-054
Device Lot Number24102694
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown